Hail, McKenzie
- When
- June 11, 10:02 PM MST to 10:07 PM MST
- Where
- McKenzie County, 14 mi W of Alexander
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 47.850, -103.952
No damage reported.
In the late evening of Monday, June 11th, Severe Thunderstorm Watch 383 was issued in anticipation of severe thunderstorms continuing along and ahead of a cold frontal boundary over western North Dakota, in addition to support from developing upper level jet entrance circulation associated with an upper level short wave lifting northeast into southern Saskatchewan and Manitoba. Numerous severe…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the late evening of Monday, June 11th, Severe Thunderstorm Watch 383 was issued in anticipation of severe thunderstorms continuing along and ahead of a cold frontal boundary over western North Dakota, in addition to support from developing upper level jet entrance circulation associated with an upper level short wave lifting northeast into southern Saskatchewan and Manitoba. Numerous severe thunderstorm warnings were issued. Three reports of large hail and several reports of severe thunderstorm wind gusts were received during the late evening of the 11th and the early morning hours of the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 11, 1:15 PM MST, 8 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON JUN 11 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERNS IN THE SHORT TERM ARE THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL. NAM LOOKS BEST FOR THE OVERNIGHT...AND THEN GFS. HAVE FOLLOWED HPC QPF CLOSELY. SATELLITE AND RADAR THIS AFTERNOON SHOWS THAT CONVECTION IS SLOW TO INITIATE...LIKE YESTERDAY. SIGNIFICANT CAPE AVAILABLE FOR SEVERE WEATHER TONIGHT. NAM SHOWS CONVECTION BEGINNING IN THE WEST BY EVENING VICINITY SLOW MOVING SURFACE LOW PRESSURE TROUGH. THEN...LIKE THE NAM...EXPECT A SIGNIFICANT BAND OF CONVECTION ACROSS THE CENTRAL BEFORE MIDNIGHT. 12Z MODELS A LITTLE SLOWER WITH THE EASTWARD PROGRESSION OF THINGS...SO HAVE DROPPED POPS A BIT IN THE JMS AREA FOR TONIGHT. PER THE GFS...THE FRONTAL BOUNDARY WILL HANG THROUGH CENTRAL NORTH DAKOTA ON TUESDAY. FORECAST SOUNDINGS SHOW SOMEWHAT LESSER CAPE FOR TUESDAY...BUT STILL SUFFICIENT FOR SOME STRONG STORMS...AND OF COURSE HEAVY RAINFALL. HPC QPF FORECASTS 1 TO 1.5 INCHES OF RAIN ACROSS CENTRAL NORTH DAKOTA BY 00Z WED. NAM AND GFS BOTH INDICATE THAT THERE COULD BE SOME SPOTTY AMOUNTS OVER 2 INCHES. SO...BECAUSE OF THE QPF AND LAST WEEKS HEAVY RAINFALL...WILL ISSUE A FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND MUCH OF CENTRAL NORTH DAKOTA FOR TONIGHT AND TUESDAY. FOR TUESDAY NIGHT AND WEDNESDAY...RAIN AND THUNDERSTORM CHANCES CONTINUE WITH SURFACE BOUNDARY NEAR JAMESTOWN. THERE IS THE POTENTIAL FOR A HEAVY RAIN EVENT FROM JAMESTOWN AND SOUTH INTO WEDNESDAY. BUT...WILL HOLD OFF ON A WATCH THERE FOR NOW. THIS AREA ALSO VERY WET AT THIS TIME. AS PER THE EARLIER FORECASTS...EVENT SHOULD BE PRETTY MUCH OVER BY WEDNESDAY NIGHT. MADE VERY LITTLE CHANGE TO TEMPERATURE FORECASTS. EXPECT TEMPERATURES TO COOL INTO THE UPPER 70S NORTHWEST TO LOWER 80S EAST ON TUESDAY AS THE FRONT MOVES EAST...THEN MAINLY 70S FOR WEDNESDAY. OVERNIGHT LOWS WILL BE MILD WITH THE HIGH DEWPOINTS...SOUTHEAST WINDS AND CLOUD COVER. OF COURSE...AREAS OF PERSISTENT RAIN WILL BE COOLER. .LONG TERM...THURSDAY THROUGH MONDAY... THE GFS CONTINUES TO BRING AN UPPER LEVEL LOW ACROSS THE ROCKIES ON FRIDAY AND FRIDAY NIGHT. THE ASSOCIATED SURFACE LOW DEVELOPS ON THE LEE OF THE ROCKIES THEN BEGINS TO MOVE SLOWLY EAST. THIS WILL SET UP YET ANOTHER PERIOD OF CONVECTIVE WEATHER. WILL BRING IN A CHANCE OF TSTMS TO THE FORECAST AREA SATURDAY THROUGH MONDAY. && .AVIATION... A COLD FRONT ALONG THE MONTANA NORTH DAKOTA BORDER WILL BE THE FOCUS OF CONVERGENCE AS IT MOVES SLOWLY EAST THIS EVENING. DEWPOINTS HAVE RISEN ACROSS NORTH DAKOTA DURING THE DAY LEADING TO AN INCREASINGLY UNSTABLE AIRMASS. THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST AT ABOUT 20 TO 25 KTS. LARGE HAIL...STRONG WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING CAN BE EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH TUESDAY EVENING FOR NDZ010>012-018>022-033>035-040>046. && JF/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT MON JUN 11 2007 NDZ001>005-009-013-017-023-025-031-032-036-037-047-048-050-051- 122115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-PIERCE-MCKENZIE- WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/ ...SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY NIGHT. NDZ010>012-018>022-033>035-040>046-122115- MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 401 PM CDT MON JUN 11 2007 /301 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING. REFER TO THE LATEST FLOOD WATCH STATEMENT FOR DETAILS. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN WESTERN NORTH DAKOTA AND MOVE INTO THE CENTRAL PART OF THE STATE DURING THE EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ACROSS CENTRAL NORTH DAKOTA. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS COULD BE REQUIRED AGAIN ON TUESDAY AND TUESDAY NIGHT. JV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 12 SE CROSBY 48.79N 103.11W
06/11/2007 E1.75 INCH DIVIDE ND TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS ONGOING AT THE TIME OF THE
REPORT.
&&
CLH/RSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 1 W CROSBY 48.91N 103.32W
06/11/2007 DIVIDE ND PUBLIC
BRIEF TORNADO...RELAYED BY KFYR TV.
&&
CLH/RSLThe Glasgow radar (KGGW), 203 km away, was scanning. The volume nearest the first event began at 05:04 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
No damage reported.
No damage reported.
Hail lasted 5 minutes with no damage reported.
Large branches broken on trees.
Multiple reports of high winds around the small city of White Shield. Small branches broken.
Trees snapped and a few uprooted.
Small tree branches broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38751, 38752, 38753, 38754, 38755, 38756, 38757, 38758.